Facebook Pixel

Birth control pills and spotting

By May 18, 2016 - 4:11am
Rate This

This is my third month taking birth control pills. I am on my last active week and I've started to experience a little of light brown spotting on random days. Next week is my placebo pills. I do not think it is a pregnancy symptom because i take birth control pills, he uses a condom, and he pulls out. I think the way I could only get pregnant if their was sperm on his hands?is that possible? I just got Scarlet Fever and have been taking antibiotics. I haven't had sex since I started the antibiotics. I am guessing the antibiotics might be messing with the birth control pills which is causing the light brown spotting? Is that possible?

Add a Comment1 Comments

HERWriter Guide

Hi Coco123456

Thanks for your post!

Pregnancy should not be an issue - the spotting may be due to the antibiotics as you said. You'll probably get your bleeding as usual. Some (not all) antibiotics can interfere with the effectiveness of birth control - check to see if yours does. Generally the risk is not high. Since you are also using condoms, there's really nothing to worry about and "sperm on the hand" is a question we get often but that's never really an issue.

Read more here: http://www.empowher.com/infertility-fertility/content/birth-control-pill-and-antibiotics-better-use-back


May 18, 2016 - 5:10am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!